MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACROMIONIZER,4.0 EP-1,DSPL BL; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. ACROMIONIZER,4.0 EP-1,DSPL BL; SAW, POWERED, AND ACCESSORIES
Catalog Number 7205326
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during a procedure, the blades were blunt, the surgeon had to exert extreme pressure on the cutting blade.This results in metal abrasion.Through flusing everything was removed.No significant delays reported.Back up device was available.
 
Additional Manufacturer Narrative
One (b)(4) disposable acromionizer 4.0 ep-1 blade reported on.The product was not returned for evaluation.Due to product unavailability, the complaint could not be ultimately confirmed.Definitive conclusions, accurate investigation and evaluation were not fully possible without evaluation of physical product.If objective evidence, relevant information, packaging or product becomes available to assist with evaluation, the complaint will be revisited.Factors that may affect device performance include: device ability, surgical ability, procedure location and tissue condition.Influences that could compromise product performance or integrity that are unrelated to manufacture include: 1) blade hand piece not fully loaded and or locked into mdu hand set.2) incompatible force or torque or leverage applied.3) change of approach during use.4) insufficient irrigation or engaging the device without suction.5) seizing of blades due to inadequate bio matter excision.Excessive ¿side-loading¿ on the blade during use does not improve cutting performance and in extreme cases may result in wear and degradation of the inner assembly.Make sure the hand piece is off while changing blade tip position.Periodic irrigation of the blade is recommended to provide adequate cooling of the blade and to prevent accumulation of excised materials in the surgical site.Ensure that suction of 128 mmhg minimum is flowing while the instrument is running.Irreversible damage to blades or burrs will result if they are run without the flow of irrigation (dry).Final product met predetermined specs upon release to distribution.Based on received information all metallic foreign has been thoroughly flushed from the operative site.Therefore, no further clinical assessment is warranted.It was further communicated that the patient did not sustain any serious injuries.Based on details provided no further impact to patient is anticipated.

Brand Name
ACROMIONIZER,4.0 EP-1,DSPL BL
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8313404
Report Number1219602-2019-00155
Device Sequence Number70796
Product Code HAB
UDI-Device Identifier03596010251541
UDI-Public03596010251541
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2023
Device Catalogue Number7205326
Device Lot Number50747318
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer03/25/2019
Initial Report FDA Received Date02/06/2019
Supplement Report FDA Received Date03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1